Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 34, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 13, 2004, 8:17 PM MDT for Natrona County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2004, 8:17 PM MDT (02:17 UTC)
- Expired
- Jul 13, 2004, 9:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 3021 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:57 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 13, 2:57 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 257 PM MDT TUE JUL 13 2004 .TONIGHT THROUGH THURSDAY NIGHT... MOISTURE CONTINUES TO INCREASE AT ALL LEVELS ACROSS WESTERN AND CENTRAL WYOMING. GOOD COVERAGE OF LIGHT HIGH BASED SHOWERS SPREADING NORTH NORTHEAST ACROSS THE AREA. STRONGEST CONVECTION COMING UP OUT OF EASTERN UTAH AND SOUTHEAST IDAHO WHICH HAS PRODUCED SOME RATHER WEAK THUNDERSTORMS OVER SOUTHWEST WYOMING SO FAR THIS AFTERNOON. INCREASED PRECIPITATION MAINLY OVER SOUTHWEST HALF OF THE FORECAST AREA. SHOULD HAVE SHOWERS WITH ISOLATED THUNDERSTORMS LINGER THROUGH THE NIGHT AND THROUGH WEDNESDAY MORNING AND HAVE INCREASED COVERAGE LATE TONIGHT AND IN THE MORMING. CURRENT TEMPERATURE AND WIND FORECAST ON TRACK WITH LITTLE CHANGE NEEDED. MOISTURE WILL CONTINUE TO SPREAD UP OVER THE AREA WEDNESDAY AND THURSDAY WITH WAVES OF CONVECTION COMING THROUGH WITH AFTERNOON AND EVENING PEAK. WITH MOISTURE AND PRECIPITATION...DAY TIME TEMPERATURES COOL. COOLING MAY BE MORE SIGNINFICANT THAN CURRENT FORECAST. AMOUNT AND COVERAGE OF PRECIPITATION TONIGHT SHOULD HELP BE A GUIDE IN THE NEAR TERM FOR ADJUSTING TEMPERATURES THURSDAY AND FRIDAY. MODELS SEEM TO BE DOING VERY WELL AS PAST FIVE DAYS HAVE BEEN ON TRACK WITH TRENDS AND RUN TO RUN CONSISTENCY. .FRIDAY THROUGH TUESDAY... LITTLE CHANGE IN THE UPPER WX PATTERN FRI AND SAT ON THE NEW LONG RANGE MODEL RUNS. UPPER RIDGE AXIS AROUND WY THEN TO THE EAST AT 00Z SUN. MID AND UPPER LEVEL MOISTURE STILL PROGD IN THE FLOW AND MADE SOME MINOR PCPN ADJUSTMENTS FOR FRI/SAT. NOT SURE ABOUT THE SHORTWAVE FRI NT CLIPPING NW WY. STILL THINK HIGH BASED CONVECTION IN THE AFTNOON/EVE WITH THE POTENTIAL FOR ISOLD LATE NT CONVECTION. SW FLOW ALOFT FOR SUNDAY AS TROUGH SWINGS INTO SW CANADA WITH THE COLD FRONT CLOSING IN ON NW WY BY 12Z MON. KEEPING THE LOW POPS IN FOR SUNDAY AND MAY UP THEM ONCE WX PATTERN BECOMES MORE CLEAR. ANOTHER SHORTWAVE IN THE TROUGH PUSHES INTO PAC NW MONDAY WITH MAINLY W FLOW ALOFT. NOT SURE HOW MUCH COOLING FOR MON AS FRONTAL BOUNDARY ALONG THE FAR N. STILL THINK MOISTURE AXIS WILL START TO BE PUSHED AWAY BUT IT MAY TAKE UNTIL MON NT. FOR NOW NO POPS MON AND SEE HOW THINGS EVOLVE. HAVE MADE TUE DRY WITH W FLOW ALOFT. MINOR TEMP CHANGES FRI- SUN AND THEN A TAD COOLER MON/TUE. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && C.BAKER/AR
Hazardous weather outlook, Jul 13, 5:00 AM MDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE JUL 13 2004 WYZ001>020-022>030-141100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO RETURN THIS AFTERNOON AND EVENING AS MONSOONAL MOISTURE BEGINS TO MOVE UP FROM THE SOUTH. IN ADDITION... SOME INCREASE IN LOW LEVEL MOISTURE HAS OCCURRED EAST OF THE DIVIDE. THE MAIN THREAT FROM THUNDERSTORMS THIS AFTERNOON WITH BE STRONG WINDS WITH SOME PRODUCING WIND GUSTS TO 50 MPH. AN ISOLATED STRONGER STORM WITH HAIL IS POSSIBLE ACROSS EASTERN NATRONA AND JOHNSON COUNTIES LATE THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON THURSDAY...THE COMBINATION OF MONSOONAL MOISTURE AND LOW LEVEL UPSLOPE FLOW EAST OF THE DIVIDE SHOULD PROVIDE FOR SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND AREAS FROM FREMONT THROUGH NATRONA COUNTIES. SOME OF THESE STORMS MAY CONTAIN MARBLE SIZE HAIL...STRONG WIND GUSTS AND BRIEF HEAVY RAIN. ISOLATED THUNDERSTORMS ARE EXPECTED ELSEWHERE WITH SOME STORMS PRODUCING STRONG WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS OVER 50 MPH THIS AFTERNOON OR EVENING. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:34 PM MDT | Flash Flood Warning | RIW | Natrona | 116 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.